Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Facts About Reyataz

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Atazanavir (Reyataz)

What Is Atazanavir? Atazanavir, also called Reyataz, is a drug used as part of antiretroviral therapy (ART). Atazanavir is a protease inhibitor manufactured by Bristol-Myers Squibb. Atazanavir was approved by the FDA in 2003. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 475 ). Protease inhibitors prevent the protease enzyme from working. HIV protease acts like a chemical scissor. It cuts the raw material for HIV...
Ask the Experts

Reyataz/Truvada vs. Reyataz/Combivir

My partner and I are both about to embark on starting meds. We both were diagnosed as HIV + as of Nov 4, 2004. His doctor is prescribing Reyataz/Norvir/Combivir. My doctor is presribing Reyataz/Norvir/Truvada. We both have the same resistence...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
The best way to use Reyataz is not yet clear. There is no question that this agent represents a significant advance in the protease inhibitor class. It has fewer metabolic side effects, is dosed once a day, and is quite potent when boosted by... Read more »

Reyataz with Norvir

Dr. Boyle;I'm currently on a regimen of Kaletra, Viread, and Epivir. I'm switching the Kaletra for Reyataz next week (hopefully to help with lipodystrophy), but my Doctor never mentioned boosting the Reyataz with Norvir (I noticed in one...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
Since Viread drops Reyataz levels significantly, it is strongly recommended that Reyataz (300mg) should be boosted with Norvir (100mg) when Viread is given with Reyataz (and, in fact, most experienced clinicians use Reyataz with Norvir even when it... Read more »

Is there any info on headaches as a side effect from Reyataz and treating them?

Recently a client spoke to a BMS drug rep about the fact that he has headaches as a side effect of Reyataz. He has been on this med for at least three months now and has daily headaches, at times debilitating (like migraines) I can find no...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Headaches have been relatively uncommon with atazanavir in my experience and more often have been triggered by other drugs in the regimen or non-HIV drug factors. If atazanavir appears to be clearly linked to the headache then consideration of... Read more »

Reyataz / Norvir

Hi Dr McGowan,There was an episode in which I ran out of boosters for two days. Will this have compromised my treatment response for the future. I was undetectable at the time (and still am).Also, occasionally, I have my combo (two nukes and boosted...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
The fact that you were undetectable at the time you missed the doses of ritonavir (taken as a booster) gave you some element of protection when the level of your atazanavir (reyataz) temporarily dipped. As long as you are diligent going forward... Read more »
Connect With Others

Truvada/Reyataz/Norvir

Posted by cm82391, 4 Replies
I'm taking a combination of the the three and i'm breaking out HORRIBLY!!!

Is anyone else on these meds and having this issues? Or one of the three above?

Or do I just have really bad skin? Read more »

I'm trying not to scare anyone, but facts are fact

Posted by Anonymous, 6 Replies
In fact I'm not trying to scare anyone, and I don't want to make a kid's game out of the Bulletin Board. I'm just trying to make everyone realize that 99,9% of people doesn't cover all individuals, when talking about tests... I'm sure that 999 of... Read more »

Reyataz/Norvir/Truvada/Epzicom...morning or night?

Posted by Anonymous, 3 Replies
I'm starting in a study, and I just got my meds today. I'll be on Reyataz boosted with Norvir, and either Epzicom or Truvada (I won't know which).

Does anyone know if there are any advantages to taking these meds in the morning as opposed to the... Read more »

Emtriva, Reyataz, Videx Ec

Posted by pooo, 3 Replies
Are any of you on Emtriva, Reyataz or Videx Ec?? If so how are you doing on them and have you had any side effects? Read more »